Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Suggest treatment for recurring vaginosis

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
I would love it if you could help me. For years I have had Candida and have been on the yeast diet for probably 25 years. About 3 weeks ago, I knew I had something going on so I went to the doctor. I had a bacterial vaginosis infection. I got on a prescribed cream for a week. I should have known, but didn't, that the cream was an antibiotic. I thought - GREAT now a yeast infection. Over the phone the doctor said to try Luvena ProBiotic for 3 days to replace the flora removed by the antibiotic. I did. I still don't feel well. When I get infections, I get pain on my very lower abdomen and feel it in the back as well, plus exhaustion
Posted Wed, 26 Feb 2014 in Vaginal and Uterus Health
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer: Need investigations Detailed Answer: Hello, Thanks for trusting us with your health concern. Having treatment for vaginal discharge multiple times without being relieved of discharge is distressing. Vaginosis is usually associated with super added fungal infections and if not treated vigorously is notorious for recurrence. A common reason of recurrent infections is simultaneous improper treatment of the partner which keeps on reinfecting the female partner repeatedly.The pain in the lower Abdomen that you are having could be due to a pelvic inflaation. You need to get an ultrasound scan of the abdomen and vaginal swab culture sensitivity done to determine the antibiotic which will be most suitable for your infection. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Follow-up: Suggest treatment for recurring vaginosis 22 hours later
Thank you for your quick response. I met with the Nurse Practitioner this morning. She said it's still a bacterial infection, no yeast. She took a swab culture again but I won't have that result for a week. In the meantime she put me on the Metronidazole 500 mg. and also prescribed Premarin vaginal cream to begin tonight. The reason for it is because I have vaginal atrophy. I'm extremely hesitant about using it because it's Estrogen. I had done another one a few years ago and it did make a difference but I didn't refill for the same reason. She wants me to use 1/2 every night for 2 weeks to finally get rid of the infection. I'm REALLY hesitant about that! If anything, I'll use it only the 2 or 3 times a week.
Answered by Dr. Rakhi Tayal 52 minutes later
Brief Answer: Use it thrice a week. Detailed Answer: Hello. Thanks for writing again. Your Nurse Practitioner has given you the right treatment. Using the estrogen will help in decreasing the discomfort. You can use it thrice a week. Since it is only for a topical application it is not associated with any systemic side effects. Please do not worry and go ahead with the treatment. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by
Follow-up: Suggest treatment for recurring vaginosis 16 minutes later
Thank you so much Dr. Tayal. I will begin the Premarin tonight. My Aunt who died of breast cancer told us NOT to ever get on Estrogen. My cousin (her daughter) explained to her doctor's Nurse Practitioner why she didn't want to take the Estrogen, however, she was informed there were no systemic side effects. Four months later my cousin developed breast cancer. This is why I hesitate in using the Premarin vaginal cream.
Answered by Dr. Rakhi Tayal 6 hours later
Brief Answer: Start using premarin. Detailed Answer: Hello. The development of breast cancer in your cousin could be a coincidence also. This local gel is not likely to cause you any problems. Please do not worry. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor